Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1972, Volume 40, Issue 2

Finite State Space and Expected Utility Maximization<253:FSSAEU>2.0.CO;2-P
p. 253-259

Bernt P. Stigum

In this paper we give necessary and sufficient conditions such that a decision maker who operates in a world in which finitely many states of nature can occur has an increasing, strictly concave utility function U(.) and a subjective probability measure P(.) and such that he chooses among acts with uncertain outcomes according to the expected value of U(.) (with respect to P(.)) which they offer him.

Log In To View Full Content